MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: user successfully exchanged to hilum hepatis left and right hepatic duct, then took sbdc-8.5 to dilate the stricture area.Then advanced 2 stent of zilbs-635-8-8 to correspondingly left and right hepatic duct(each duct was attempted to place one stent) user advanced the stent through stricture area in left hepatic duct successfully, but user cannot advanced the stent through stricture area of right hepatic duct, user then again to advanced the delivery system while encountered resistance, user retracted the stent from right hepatic duct and detected there is 1 cm long stent was premature deployed.User then changed to a new zilbs-635-8-8 stent and successfully deployed in both hepatic duct, and the procedure was completed.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." patient/event info - notes: updated on 9jul2024 tp 1.Are images of the device or procedure available? distributor need to communicate with user facility to obaint the image.2.Was balloon dilation performed prior to use of the stent device? yes with sbdc-8.5 sbdc-8.5.3.What was the length and diameter of the stricture? around 5cm at hilar 5cm.4.Was the product inspected for kinks or damage before use? yes 5.What was the position of the elevator during deployment? open 6.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no 7.Was the device flushed through both flushing ports before the procedure, as per ifu? yes 8.Was the red safety lock removed before inserting the delivery system? no 9.Was the red safety lock removed before stent deployment? no 10.Was the patient's anatomy tortuous? no.11.Did the patient exhibit altered anatomy? no 12.If yes, please specify the type of altered anatomy: 13.How did the physician deal with the resistance encountered when advancing the wire guide, stent and introducer? retraced the stent, and then dilate with sbdc-8.5 device.Sbdc-8.5.During the procedure: 14.Was any damage noted on the wire guide before, during or after the procedure? yes, observed the acro wire guide coating peel off during device exchange.15.Did the tip of the delivery system cross the target location? no.16.Was the handle pulled toward the hub during deployment? no 17.Was the delivery system pushed during deployment? no 18.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? no information is provided.19.If yes, please specify what other defect(s) were observed:.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot c2140288 of zilbs-635-8-8 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 16 july 2024.Stent partially deployed on return.Kinks noted at approx.39.5cm, 42.5cm, 49cm, 54cm and 55cm from the handle.Kink/damaged noted at approx.57 cm from the handle.Outer sheath appears to be frayed with inner coil exposed.Slight compression noted at 63.5cm and 96cm from the handle.Slight roughness felt approx.18cm to 19cm from white distal tip.Device flushes with no issue.0.035" wire guide passes through device with no issue.Red safety tab removed, stent deployed intact as intended.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label.The notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the hilar tumour potentially causing resistance to the deployment and as a result of the user attempting to advance the delivery system again would have caused the stent to prematurely release and the kinks and other issues observed in the lab evaluation.Summary: complaint is confirmed based on visual and/or functional inspection.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A new zilbs-635-8-8 stent was used and successfully deployed, and the procedure was completed.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 28 may 2025.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key19749303
Report Number3001845648-2024-00388
Device Sequence Number6532813
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)270207(10)C2140288
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC2140288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/13/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight56 KG